Alert archive / Alabama / Flash Flood Watches in 2008

Flash Flood Watch 2, NWS Birmingham, AL

August 22, 200821 counties in Alabama

NWS Birmingham, AL issued this flash flood watch at Aug 22, 2008, 3:38 PM CDT for 21 counties in Alabama. It took effect at Aug 23, 2008, 7:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2008, 3:38 PM CDT (20:38 UTC)
In effect from
Aug 23, 2008, 7:00 AM CDT
Expired
Aug 24, 2008, 12:53 AM CDT
In force
18 hr
Issued by
NWS Birmingham, AL
Flood severity
None
All 21 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Russell County, AL, Sumter County, AL, Tallapoosa County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KBMX 222038
FFABMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 PM CDT FRI AUG 22 2008

...HEAVY DOWNPOURS POSSIBLE THROUGH SUNDAY...

.TROPICAL STORM FAY WILL BRING THE POSSIBILITY OF HEAVY RAINFALL
TO SOUTH CENTRAL ALABAMA. THE RAIN BANDS ARE EXPECTED TO AFFECT
THE AREA THROUGH SUNDAY. THE HEAVIEST RAINFALL IS EXPECTED SOUTH
OF A LINE FROM ALICEVILLE TO TUSCALOOSA TO ALEXANDER CITY TO LANETT.

ALZ030>050-230445-
/O.NEW.KBMX.FF.A.0002.080823T1200Z-080825T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
338 PM CDT FRI AUG 22 2008

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA...EAST 
  CENTRAL ALABAMA...SOUTHEAST ALABAMA AND WEST CENTRAL ALABAMA...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...AUTAUGA...
  BIBB...CHILTON...COOSA...DALLAS...ELMORE...LOWNDES...
  MONTGOMERY AND PERRY. IN EAST CENTRAL ALABAMA...CHAMBERS...
  LEE...MACON...RUSSELL AND TALLAPOOSA. IN SOUTHEAST ALABAMA...
  BARBOUR...BULLOCK AND PIKE. IN WEST CENTRAL ALABAMA...GREENE...
  HALE...MARENGO AND SUMTER.

* FROM SATURDAY MORNING THROUGH SUNDAY EVENING

* TROPICAL STORM FAY WILL PRODUCE RAIN BANDS THAT WILL ROTATE
  ACROSS SOUTH CENTRAL ALABAMA THROUGH SUNDAY. RAINFALL TOTALS OF
  3 TO 6 INCHES ARE EXPECTED BY SUNDAY EVENING...WITH LOCALLY HIGHER
  AMOUNTS POSSIBLE.

* MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
  INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
  USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER
  IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN
  ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
  AROUND...DONT DROWN.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
RAPIDLY RISING WATERS AND FLOODING IN AND NEAR THE WATCH AREA.
IF YOU ARE IN THE WATCH AREA...CHECK PREPAREDNESS REQUIREMENTS...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.


$$
4 follow-up statements
000 
WGUS64 KBMX 230356
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1056 PM CDT FRI AUG 22 2008

...HEAVY DOWNPOURS POSSIBLE THROUGH SUNDAY...

.TROPICAL STORM FAY WILL BRING THE POSSIBILITY OF HEAVY RAINFALL
TO SOUTH CENTRAL ALABAMA. THE RAIN BANDS ARE EXPECTED TO AFFECT
THE AREA THROUGH SUNDAY. THE HEAVIEST RAINFALL IS EXPECTED SOUTH
OF A LINE FROM ALICEVILLE TO TUSCALOOSA TO ALEXANDER CITY TO
LANETT.

ALZ030>050-231600-
/O.CON.KBMX.FF.A.0002.080823T1200Z-080825T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
1056 PM CDT FRI AUG 22 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT SATURDAY
THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...SOUTHEAST 
  ALABAMA AND WEST CENTRAL ALABAMA...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL ALABAMA...AUTAUGA...BIBB...CHILTON...
  COOSA...DALLAS...ELMORE...LOWNDES...MONTGOMERY AND PERRY. IN 
  EAST CENTRAL ALABAMA...CHAMBERS...LEE...MACON...RUSSELL AND 
  TALLAPOOSA. IN SOUTHEAST ALABAMA...BARBOUR...BULLOCK AND PIKE. 
  IN WEST CENTRAL ALABAMA...GREENE...HALE...MARENGO AND SUMTER.

* FROM 7 AM CDT SATURDAY THROUGH SUNDAY EVENING

* TROPICAL STORM FAY WILL PRODUCE RAIN BANDS THAT WILL ROTATE 
  ACROSS SOUTH CENTRAL ALABAMA THROUGH SUNDAY. RAINFALL TOTALS 
  OF 3 TO 6 INCHES ARE EXPECTED BY SUNDAY EVENING...WITH LOCALLY 
  HIGHER AMOUNTS POSSIBLE. 

* MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR 
  VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD 
  WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF 
  FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE 
  ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...
  TURN AROUND...DONT DROWN. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
RAPIDLY RISING WATERS AND FLOODING IN AND NEAR THE WATCH AREA. IF
YOU ARE IN THE WATCH AREA...CHECK PREPAREDNESS REQUIREMENTS...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

$$
000 
WGUS64 KBMX 231408
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
908 AM CDT SAT AUG 23 2008

...HEAVY DOWNPOURS POSSIBLE THROUGH SUNDAY...

.TROPICAL STORM FAY WILL BRING THE POSSIBILITY OF HEAVY RAINFALL
TO SOUTH CENTRAL ALABAMA. THE RAIN BANDS ARE EXPECTED TO AFFECT
THE AREA THROUGH SUNDAY. THE HEAVIEST RAINFALL IS EXPECTED SOUTH
OF A LINE FROM EUTAW TO CENTREVILLE TO LAYFAYETTE.

ALZ030>050-232215-
/O.CON.KBMX.FF.A.0002.000000T0000Z-080825T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
908 AM CDT SAT AUG 23 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...SOUTHEAST 
  ALABAMA AND WEST CENTRAL ALABAMA...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL ALABAMA...AUTAUGA...BIBB...CHILTON...
  COOSA...DALLAS...ELMORE...LOWNDES...MONTGOMERY AND PERRY. IN 
  EAST CENTRAL ALABAMA...CHAMBERS...LEE...MACON...RUSSELL AND 
  TALLAPOOSA. IN SOUTHEAST ALABAMA...BARBOUR...BULLOCK AND PIKE. 
  IN WEST CENTRAL ALABAMA...GREENE...HALE...MARENGO AND SUMTER.

* THROUGH SUNDAY EVENING

* TROPICAL STORM FAY WILL PRODUCE RAIN BANDS THAT WILL ROTATE 
  ACROSS SOUTH CENTRAL ALABAMA THROUGH SUNDAY. RAINFALL TOTALS 
  OF 3 TO 6 INCHES ARE EXPECTED BY SUNDAY EVENING...WITH LOCALLY 
  HIGHER AMOUNTS POSSIBLE. 

* MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR 
  VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD 
  WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF 
  FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE 
  ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE... 
  TURN AROUND...DONT DROWN. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
RAPIDLY RISING WATERS AND FLOODING IN AND NEAR THE WATCH AREA. IF
YOU ARE IN THE WATCH AREA...CHECK PREPAREDNESS REQUIREMENTS...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

$$
000 
WGUS64 KBMX 231934
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
234 PM CDT SAT AUG 23 2008

...VERY HEAVY RAIN POSSIBLE FOR SOUTH CENTRAL ALABAMA THROUGH SUNDAY...

.TROPICAL STORM FAY WILL BRING THE POSSIBILITY OF VERY HEAVY
RAINFALL TO SOUTH CENTRAL ALABAMA. THE RAIN BANDS ARE EXPECTED TO
AFFECT THE AREA THROUGH SUNDAY. THE HEAVIEST RAINFALL IS EXPECTED
SOUTH OF A LINE FROM EUTAW TO CENTREVILLE TO LAYFAYETTE.

ALZ030>050-240600-
/O.CON.KBMX.FF.A.0002.000000T0000Z-080825T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
234 PM CDT SAT AUG 23 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...SOUTHEAST 
  ALABAMA AND WEST CENTRAL ALABAMA...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL ALABAMA...AUTAUGA...BIBB...CHILTON...
  COOSA...DALLAS...ELMORE...LOWNDES...MONTGOMERY AND PERRY. IN 
  EAST CENTRAL ALABAMA...CHAMBERS...LEE...MACON...RUSSELL AND 
  TALLAPOOSA. IN SOUTHEAST ALABAMA...BARBOUR...BULLOCK AND PIKE. 
  IN WEST CENTRAL ALABAMA...GREENE...HALE...MARENGO AND SUMTER.

* THROUGH SUNDAY EVENING

* TROPICAL STORM FAY WILL PRODUCE RAIN BANDS THAT WILL ROTATE
  ACROSS SOUTH CENTRAL ALABAMA THROUGH SUNDAY. RAINFALL TOTALS OF
  3 TO 11 INCHES ARE EXPECTED THROUGH SUNDAY EVENING...WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE. THESE HIGHER AMOUNTS HAVE THE
  POTENTIAL TO PRODUCE SIGNIFICANT FLASH FLOODING. THIS MAY BECOME
  A LIFE THREATENING SITUATION...BE PREPARED TO ACT QUICKLY WHEN
  WARNINGS ARE ISSUED.

* MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR 
  VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD 
  WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF 
  FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE 
  ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE... 
  TURN AROUND...DONT DROWN. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
RAPIDLY RISING WATERS AND FLOODING IN AND NEAR THE WATCH AREA. IF
YOU ARE IN THE WATCH AREA...CHECK PREPAREDNESS REQUIREMENTS...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

$$
000 
WGUS64 KBMX 240553
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1253 AM CDT SUN AUG 24 2008


ALZ030>050-240700-
/O.CAN.KBMX.FF.A.0002.000000T0000Z-080825T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
1253 AM CDT SUN AUG 24 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA...EAST
CENTRAL ALABAMA...SOUTHEAST ALABAMA AND WEST CENTRAL ALABAMA HAS
BEEN CANCELLED. THE HEAVIEST RAINS FROM THE REMNANTS OF FAY ARE
EXPECTED TO CONTINUE A NORTHWEST PROGRESSION OVERNIGHT. THIS WILL
TAKE THE HEAVIEST BANDING OUT OF THE AREA AND SHOULD ELIMINATE THE
THREAT OF FLASH FLOODING. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at Aug 22, 12:20 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Aug 22, 12:20 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1220 PM CDT FRI AUG 22 2008

.UPDATE...18Z AVIATION DISCUSSION.

&&

.SHORT TERM...TODAY AND TONIGHT.

T.S FAY WILL BEGIN TO INFLUENCE THE SYNOPTIC AND MESO-SCALE WEATHER
PATTERN TODAY. ZONE OF DEEPER MOISTURE THAT HAS BEEN SITUATED ALONG
THE ALABAMA AND MISSISSIPPI STATE LINE THE PAST FEW DAYS WILL GET
PUSHED BACK TO THE WEST DUE TO FLOW AROUND NORTH SIDE OF T.S. FAY...
AND DO NOT EXPECT MUCH IF ANY CONVECTION WEST OF I-65 TODAY. MOST
WESTWARD OUTER RAIN BAND WILL BE APPROACHING SE ALABAMA AROUND 7 AM
CDT THIS MORNING...BUT WILL LIKELY FADE OUT AS LIFT WEAKENS. MAY
SEE A FEW SHOWERS IN PIKE AND BARBOUR LATER THIS MORNING...WITH
BETTER RAIN CHANCES BY MID AFTERNOON. THERE HAS BEEN MINIMAL
LIGHTNING ASSOCIATED WITH T.S. FAY EXCEPT FOR FEEDER BANDS OVER
THE ATLANTIC OCEAN. PRIMARY WEATHER WILL BE SHOWERS...WITH
ISOLATED THUNDER. HEAVIEST RAINFALL PAST 24 HOURS HAS BEEN IN A
CIRCULAR BAND 70-90 MILES FROM CENTER OF FAY. IF THIS PATTERN
CONTINUES...THEN BASED ON FORECAST TRACK...HEAVIEST RAINFALL WILL
BE ALONG THE ALABAMA AND NW FLORIDA STATE LINE. MAXIMUM RAINFALL
TOTALS THROUGH TONIGHT GENERALLY LESS THAN ONE INCH ACROSS PIKE
AND BARBOUR COUNTIES.

SURFACE WINDS WILL LIKELY INCREASE TO LAKE WIND ADVISORY CRITERIA BY
THIS AFTERNOON ACROSS SOUTHEAST COUNTIES. LAKE WIND ADVISORY WILL BE
ISSUED FOR THIS AFTERNOON AND TONIGHT. LAKE WIND ADVISORY WILL
LIKELY BE NEEDED BEYOND TONIGHT...BUT WIND FORECASTS HIGHLY
DEPENDENT ON TRACK FORECAST OF FAY...AND BETTER TO WAIT FOR FUTURE
FORECASTS FROM HURRICANE CENTER.

.LONG TERM...SATURDAY THROUGH THURSDAY.

FAY IS EXPECTED TO DRIFT WNW NEAR THE FLORIDA COAST ON SATURDAY
WITH HEAVY RAINFALL POSSIBLE ACROSS NORTHWEST FLORIDA AND
NORTHWARD INTO OUR SOUTHERN TIER OF COUNTIES. WILL FORECAST
AMOUNTS OF 3 TO 4 INCHES GENERALLY SOUTH OF HIGHWAY 80 OVER THE
WEEKEND BUT STILL NOT VERY CONFIDENT IN THE PLACEMENT OF HIGHER
PRECIPITATION BANDS. FOLLOWED HPC GUIDANCE AND THE 00Z EC MODEL
RUN FOR QPF. A SLIGHT ADJUSTMENT NORTH OR SOUTH OF THE CURRENT
TRACK COULD SIGNIFICANTLY IMPACT RAINFALL AMOUNTS ACROSS CENTRAL
ALABAMA.

FAY SHOULD LINGER AROUND CENTRAL ALABAMA THROUGH TUESDAY BEFORE
LIFTING NORTHEASTWARD WEDNESDAY. UNTIL THEN...SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS ARE A GOOD BET AND WILL CARRY HIGH END
CHANCE POPS BOTH MONDAY AND TUESDAY. A DEVELOPING TROUGH ACROSS
THE PLAINS WILL PUSHING EASTWARD TOWARDS THE END OF THE PERIOD WITH A
COLD FRONT APPROACHING THE AREA LATE THURSDAY OR FRIDAY.

HIGH TEMPERATURES WILL REMAIN BELOW AVERAGE THROUGH TUESDAY AS
SHOWERS AND CLOUD COVER PREVENT MAXIMUM HEATING.  PERHAPS SOME LOWER
90S SNEAKING BACK IN ACROSS THE WEST WEDNESDAY AND THURSDAY. LOWS
AROUND 70.

&&

.AVIATION...18Z AVIATION DISCUSSION

FAY IS FINALLY ON OUR DOORSTEP...WHICH MEANS WILL BEGIN TO SEE SKIES
DETERIORATE FROM SOUTHEAST...MGM AND TOI ALREADY JUST ABOVE IFR...TO
NORTHWEST AS FRIDAY PROGRESSES. AS WITH ANY TROPICAL SYSTEM...RAIN
WILL COME IN THE FORM OF BANDS...SO TIMING WITH ANY OF THESE BANDS
WILL BE DIFFICULT.  WILL BOUNCE BACK AND FORTH BETWEEN IFR AND VFR
EVERY COUPLE OF HOURS...CEILINGS AND VISIBILITIES.  WENT VCSH FOR
THE NORTHERN SITES BEGINNING 02Z.  BIGGEST CONCERN WILL BE WINDS.
ALL SITES WILL SEE WINDS GUSTING 22-25 KTS THIS AFTERNOON...WILL
SUBSIDE SLIGHTLY AFTER SUNSET...THEN BEGIN GUSTING AGAIN SHORTLY
AFTER SUNRISE SATURDAY.  COULD SEE WIND GUSTS OF 26 TO 30 KTS BY
LATE SATURDAY MORNING.

27

&&

.POINT TEMPS/POPS...
GADSDEN     89  72  84  72  82 /  20  30  40  40  50
ANNISTON    87  71  85  72  83 /  30  30  40  50  50
BIRMINGHAM  88  71  84  70  83 /  20  30  40  50  50
TUSCALOOSA  92  71  86  72  83 /  20  30  50  50  60
CALERA      87  70  84  70  83 /  20  30  50  50  50
AUBURN      83  71  82  68  81 /  50  50  60  50  50
MONTGOMERY  87  71  84  71  84 /  30  50  70  70  60
TROY        85  72  81  71  83 /  40  60  80  70  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

LAKE WIND ADVISORY IN EFFECT THROUGH 7 AM SATURDAY FOR
ETOWAH...CALHOUN...CHEROKEE...CLEBURNE...ST. CLAIR...
TALLADEGA...CLAY...RANDOLPH...COOSA...TALLAPOOSA...CHAMBERS...AUTAUGA
LOWNDES...ELMORE...MONTGOMERY...MACON...BULLOCK...LEE...RUSSELL...
PIKE AND BARBOUR COUNTIES.

&&
Hazardous weather outlook, Aug 22, 1:30 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT FRI AUG 22 2008

ALZ011>015-017>050-231130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CDT FRI AUG 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AS TROPICAL STORM FAY SLOWLY MOVES CLOSER TO CENTRAL ALABAMA...
EASTERLY WINDS WILL BECOME BREEZY THIS AFTERNOON AND TONIGHT. A FEW
WIND GUSTS OF 25 TO 30 MPH ARE POSSIBLE THROUGH TONIGHT GENERALLY
ALONG AND SOUTH OF INTERSTATE 59. AREA MARINE INTERESTS SHOULD
EXERCISE CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WIND GUSTS MAY POTENTIALLY REACH 35 MPH FOR AREAS ALONG AND SOUTH OF
INTERSTATE 59 ON SATURDAY. AREA MARINE INTERESTS SHOULD EXERCISE
EXTREME CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS. HIGH
PROFILE VEHICLES...ESPECIALLY TRAVELING NORTH TO SOUTH...SHOULD BE
ESPECIALLY ALERT TO THESE CROSS WINDS. DUE TO THE STRESS ON TREES
FROM THE RECENT DROUGHT...TREE LIMBS MAY BE MORE SUSCEPTIBLE TO
BREAKING UNDER THESE CONDITIONS. THESE BREEZY CONDITIONS WILL MOST
LIKELY CONTINUE INTO SUNDAY.

IN REGARDS TO THE RAINFALL THROUGH MONDAY MORNING...FOR AREAS SOUTH
OF AN ALICEVILLE TO ALEXANDER CITY TO LANETT...3 TO 5 INCHES
OF RAIN WILL BE POSSIBLE. FOR AREAS SOUTH OF A LINE FROM LINDEN TO
MONTGOMERY TO HURTSBORO...4 TO 6 INCHES OF RINA WILL BE POSSIBLE.
THE HEAVIEST RAIN IS EXPECTED FROM MID DAY SATURDAY THROUGH SUNDAY.

ISOLATED TORNADOES WILL BE POSSIBLE ACROSS A LARGE PART OF CENTRAL
ALABAMA ON SATURDAY AND SUNDAY. ALTHOUGH THIS THREAT IS A BIT
SMALLER AND EXHIBITING LESSER CONFIDENCE...STAY TUNED FOR FURTHER
INFORMATION DURING THIS PERIOD AS WATCHES OR WARNINGS MAY BE
NECESSARY.

TROPICAL STORM FAY IS FORECAST TO MOVE WESTWARD ACROSS THE
FLORIDA PANHANDLE AND EVENTUALLY INTO EXTREME SOUTHWEST ALABAMA BY
THE END OF THE WEEKEND. ON THIS PATH...A GOOD PORTION OF CENTRAL
ALABAMA WILL BE IMPACTED IN SOME WAY. THE POTENTIAL THREATS ARE HEAVY
RAIN...GUSTY WINDS...AND ISOLATED TORNADOES.

FOR MORE INFORMATION...CONSULT THE LATEST GUIDANCE AND INFORMATION
FROM THE NATIONAL HURRICANE CENTER CONCERNING THE POSSIBLE EFFECTS
FROM FAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY SATURDAY AND SUNDAY.

75/LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 10:00 AM CDTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 28 more21 hr
Aug 22, 3:12 PM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more44 hr

Nearby

Flash Flood Watches in Alabama, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.